Alert archive / Illinois / Tornado Warnings in 2002
Tornado Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 24, 2002, 6:39 PM CDT for Gallatin County, Illinois; Posey County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 24, 2002, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Gallatin County, IL, Posey County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 242339
TORPAH
ILC059-INC129-250015-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT WED APR 24 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEAST GALLATIN COUNTY IN SOUTHERN ILLINOIS
SOUTHERN POSEY COUNTY IN SOUTHWEST INDIANA
* UNTIL 715 PM CDT
* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG ROTATION OVER NEW HAVEN...MOVING
EAST AT 50 MPH.
* THE TORNADO IS EXPECTED TO BE...
RURAL SOUTHWESTERN POSEY COUNTY AT 650 PM CDT...ALSO RURAL NORTHEAST
GALLATIN COUNTY.
SEEK SHELTER NOW
MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3789 8833 3770 8815 3781 8797 3792 8793
3791 8820What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:15 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 24, 3:15 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED APR 24 2002 WILL KEEP DISCUSSION SHORT DUE TO SVR WX AND GRID TRANSFER PROBLEMS IN IFPS. CURRENT FCST WILL TREND SVR POTENTIAL EWD THROUGH CWA THROUGH 03Z. THREAT SHOULD DIMINISH MARKEDLY FROM 03Z TO 06Z...AS FROPA MOVES EAST OF FCST AREA. GIVE HIGH PWS...SUSPECT LOCALLY HEAVY RAIN WILL ALSO BE A THREAT WITH THE SCATTERED WIND/HAIL DAMAGE POTENTIAL. AFTER TONIGHT...I WILL KEEP MENTION OF SHWRS ONLY FOR FRIDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. I INCREASED POP FOR MONDAY INTO TUESDAY PCPN EVENT...AS MEDIUM RANGE ENSEMBLES STILL SHOW A FOCUSED BOUNDARY AND LIFT OVER THE AREA. ALTHOUGH A SMALL CHANCE OF PCPN IS POSSIBLE ON WEDNESDAY...WILL KEEP IT DRY AT THIS TIME. FOR MAX/MIN TEMPS...WENT SLIGHTLY WARMER THAN MAV GUIDANCE IN SHORT TERM...THEN SLIGHTLY COOLER THAN MEX /NOW AVN EXTENDED/ MOS GUIDANCE. MANUALLY GENERATED ZONES SHOULD BE AVAILABLE NO LATER THAN 4 PM. CCF WILL DELAYED A LITTLE LONGER. .PAH...NONE. SMITH
In the hours before
Local storm report, Apr 24, 5:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
517 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 3N POPLAR BLUFF MO TORNADO
04/24/02 BUTLER TORNADO ON THE GROUND
REPORTED BY STATE
POLICE.
0513 PM EQUALITY IL TORNADO
04/24/02 GALLATIN REPORTED BY SPOTTER AND
FIRE DEPARTMENT
440 PM EQUALITY IL 2.50 INCH HAIL
04/24/02 GALLATIN REPORTED BY FIRE
DEPARTMENT
0516 PM IN 1.00 INCH HAIL
04/24/02 VANDERBURGH DIME TO QUARTER SIZE HAIL
NEAR EVANSVILLE. REPORTED
BY EMA.Local storm report, Apr 24, 5:22 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
522 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM HIGHWAY 67 MO 1.00 INCH HAIL
04/24/02 BUTLER DIME TO QUARTER SIZE HAIL
REPORTED BY EM
0525 PM DUQUOIN IL 0.75 INCH HAIL
04/24/02 PERRY REPORTED BY ESDALocal storm report, Apr 24, 5:35 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM 3W SHAWNEETOWN IL FUNNEL CLOUD
04/24/02 GALLATIN REPORTED BY STATE POLICE.
ALONG ROUTE 13...3 MILES
EAST OF ROUTE 1.Local storm report, Apr 24, 5:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
553 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM STANLEY KY 0.75 INCH HAIL
04/24/02 DAVIESS REPORTED BY EMA.
0535 PM 3W DUDLEY MO TORNADO
04/24/02 BUTLER REPORTED BY STATE POLICE.
TOUCHED DOWN THEN WENT
BACK UP
0536 PM GORDONVILLE MO 1.75 INCH HAIL
04/24/02 CAPE GIRARDEAU REPORTED BY CAPE
GIRARDEAU MEDIA
0538 PM 4N ZION KY 1.00 INCH HAIL
04/24/02 HENDERSON REPORTED BY PUBLICLocal storm report, Apr 24, 6:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM 1E FISK MO 1.00 INCH HAIL
04/24/02 STODDARD REPORTED BY EM
0559 PM 3SW DEXTER MO FUNNEL CLOUD
04/24/02 STODDARD REPORTED BY EM
0602 PM LIVERMORE KY 0.75 INCH HAIL
04/24/02 MCLEAN REPORTED BY SPOTTERLocal storm report, Apr 24, 6:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
620 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0614 PM ADVANCE MO 0.75 INCH HAIL
04/24/02 STODDARD REPORTED BY SPOTTERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:21 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 24 min |
| Apr 24, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Apr 24, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 32 min |
| Apr 24, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 34 min |
| Apr 24, 4:26 PM CDT | Flash Flood Warning | PAH | Hamilton, White | 2 hr |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 27 min |
| Apr 24, 4:40 PM CDT | Tornado Warning | PAH | Gallatin, White | 35 min |
| Apr 24, 5:10 PM CDT | Tornado Warning | PAH | Gallatin, Saline | 35 min |
| Apr 24, 5:24 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 51 min |
| Apr 24, 6:21 PM CDT | Tornado Warning | PAH | Hamilton, White | 39 min |
| Apr 24, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 26 min |
| Apr 24, 5:41 PM CDT | Flash Flood Warning | PAH | Posey, Vanderburgh | 4 hr |
| Apr 24, 6:15 PM CDT | Tornado Warning | PAH | Posey | 30 min |
| Apr 24, 6:31 PM CDT | Tornado Warning | PAH | Vanderburgh | 14 min |
Nearby
Tornado Warnings in Illinois, 2002Tornado Warnings in Indiana, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.